Cramér's estimate for the reflected process revisited

R. A. Doney, Philip S. Griffin

Research output: Contribution to journalArticle

Abstract

The reflected process of a random walk or Lévy process arises in many areas of applied probability, and a question of particular interest is how the tail of the distribution of the heights of the excursions away from zero behaves asymptotically. The Lévy analogue of this is the tail behaviour of the characteristic measure of the height of an excursion. Apparently, the only case where this is known is when Cramér's condition hold. Here, we establish the asymptotic behaviour for a large class of Lévy processes, which have exponential moments but do not satisfy Cramér's condition. Our proof also applies in the Cramér case, and corrects a proof of this given in Doney and Maller [Ann. Appl. Probab. 15 (2005) 1445-1450].

Original languageEnglish (US)
Pages (from-to)3629-3651
Number of pages23
JournalAnnals of Applied Probability
Volume28
Issue number6
DOIs
StatePublished - Dec 2018

Keywords

  • Close to exponential
  • Convolution equivalence
  • Cramér's estimate
  • Excursion height
  • Excursion measure
  • Reflected Lévy process

ASJC Scopus subject areas

  • Statistics and Probability
  • Statistics, Probability and Uncertainty

Fingerprint Dive into the research topics of 'Cramér's estimate for the reflected process revisited'. Together they form a unique fingerprint.

  • Cite this